Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Milwaukee, WI

May 24, 2017

NWS Milwaukee, WI issued this small craft advisory at May 24, 2017, 1:47 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 24, 2017, 1:47 PM CDT (18:47 UTC)
Expired
May 25, 2017, 2:58 AM CDT
In force
13 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

343 
WHUS73 KMKX 241847
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
147 PM CDT WED MAY 24 2017

...GUSTY NORTH WINDS AND ELEVATED WAVES INTO THIS EVENING... 

.GUSTY NORTH WINDS ARE EXPECTED TO LINGER THIS AFTERNOON AND
EVENING. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME.
ELEVATED WAVES OF 3 TO 5 FEET ARE ALSO ANTICIPATED. THE WINDS AND
WAVES SHOULD SLOWLY WEAKEN BY MIDNIGHT TONIGHT.

LMZ643>646-250300-
/O.NEW.KMKX.SC.Y.0053.170524T1847Z-170525T0500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
147 PM CDT WED MAY 24 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT. 

* WINDS: NORTH 15 TO 25 KNOTS THIS AFTERNOON AND EVENING. WINDS
  SLOWLY WEAKENING BY MIDNIGHT TONIGHT.

* WAVES: 3 TO 5 FEET THIS AFTERNOON...AND 3 TO 4 FEET THIS
  EVENING. WAVES SLOWLY SUBSIDING AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
3 follow-up statements
629 
WHUS73 KMKX 242005
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
305 PM CDT WED MAY 24 2017

...GUSTY NORTH WINDS AND ELEVATED WAVES INTO THIS EVENING...

.GUSTY NORTH WINDS ARE EXPECTED TO LINGER INTO THIS EVENING. 
FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED DURING THIS TIME. ELEVATED
WAVES OF 3 TO 6 FEET ARE ALSO ANTICIPATED. THE WINDS AND WAVES 
SHOULD SLOWLY WEAKEN BY MIDNIGHT TONIGHT.

LMZ643>646-250415-
/O.CON.KMKX.SC.Y.0053.000000T0000Z-170525T0500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
305 PM CDT WED MAY 24 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT
TONIGHT...

* WINDS: NORTH 15 TO 25 KNOTS INTO THIS EVENING. WINDS SLOWLY 
  WEAKENING BY MIDNIGHT TONIGHT. 

* WAVES: 3 TO 6 FEET INTO THIS EVENING. WAVES SLOWLY SUBSIDING 
  AROUND MIDNIGHT.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
180 
WHUS73 KMKX 250231
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CDT WED MAY 24 2017

...GUSTY NORTH WINDS AND ELEVATED WAVES OVERNIGHT...

LMZ643>646-250900-
/O.EXT.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CDT WED MAY 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM CDT
THURSDAY. 

* WINDS: NORTH 15 TO 25 KNOTS DECREASING TO 10 TO 20 KNOTS LATER
  TONIGHT.  

* WAVES: 3 TO 6 FEET...SLOWLY SUBSIDING LATER TONIGHT.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
542 
WHUS73 KMKX 250758
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
258 AM CDT THU MAY 25 2017

LMZ645-646-251600-
/O.CAN.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/
/O.NEW.KMKX.SC.Y.0054.170525T0800Z-170525T2000Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
258 AM CDT THU MAY 25 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON. 

* WINDS: NORTH 15 TO 20 KNOTS WITH A FEW HIGHER GUSTS... 
  DECREASING TO 10 TO 15 KNOTS THIS AFTERNOON. 

* WAVES: 3 TO 4 FEET...HIGHER TOWARD OPEN WATER...SLOWLY 
  SUBSIDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-250900-
/O.CAN.KMKX.SC.Y.0053.000000T0000Z-170525T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
258 AM CDT THU MAY 25 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 


$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 24, 1:04 PM CDT, 43 minutes earlier.

Area forecast discussion, May 24, 1:04 PM CDT, 43 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
104 PM CDT Wed May 24 2017

.UPDATE...

&&

.AVIATION(18Z TAFS)...

Showers have diminished across the area, and it should remain dry
for the rest of the afternoon. Low ceilings early this afternoon
should rise to around or above 3000 feet above ground level by
later this afternoon at most locations. Gusty north winds should
linger, especially near Lake Michigan. Visibilities should remain
above 6 miles at most sites.

Ceilings will gradually lower again tonight, with values near
alternate minimums by later tonight into Thursday morning. They
should rise above 3000 feet once again during the afternoon.
Visibilities should lower to 3 to 5 miles later tonight into
Thursday morning, with light fog. May see lower values near Lake
Michigan at times. They will rise again by midday Thursday. North
winds should weaken somewhat tonight into Thursday, though may
become gusty near Lake Michigan again on Thursday.

Wood

&&

.PREV DISCUSSION... (Issued 1024 AM CDT Wed May 24 2017)

UPDATE...

Area of rain showers continues to slowly weaken as it pivots
around 500 mb low over northeast Missouri. Push of differential
cyclonic vorticity advection, along with some low level warm air
advection, was helping drive these showers. As these features
weaken into this afternoon, expect the showers to slowly scatter
out and eventually dissipate.

Clouds are expected to remain today into tonight, with some
breaks possible Thursday as the low levels finally start drying
out. Some fog may develop later tonight into Thursday morning, as
winds weaken and moist air remains in the low levels. Cool
temperatures are expected today with brisk north winds. Milder
temperatures are anticipated on Thursday, with more sunshine.

Wood

MARINE...

A tight pressure gradient today into this evening will allow for
gusty north winds of 15 to 20 knots. A few gusts up to 25 knots
are possible during this time. Waves of 3 to 4 feet are expected
as well. For now, will hold off on a Small Craft Advisory and will
monitor the winds and waves closely. Small craft should exercise
caution if venturing out into the nearshore waters of Lake
Michigan during this time.

There may be some fog development later tonight into Thursday
morning across the lake, as winds weaken somewhat and moist air
remains.

Wood

BEACHES...

There is a high swim risk for the beaches of Lake Michigan today
into this evening. Waves of 3 to 4 feet are expected, along with
gusty north winds of 15 to 20-plus MPH. No Beach Hazards
Statement will be issued, as the water temperatures remain below
50 degrees Fahrenheit. However, life threatening waves and
currents are still expected along the shore. Stay out of the
water.

Wood

PREV DISCUSSION... (Issued 539 AM CDT Wed May 24 2017)

AVIATION(12Z TAFS)...

Showers across the southeast will gradually diminish this morning
into the afternoon. Widespread IFR CIGS early this morning will
also gradually lift to MVFR levels by early afternoon and VFR
levels toward evening. However, cool northerly winds coupled with
continue damp low level conditions tonight will lead to a
redevelopment of IFR CIGS from about 06-15z Thursday.

PREV DISCUSSION... (Issued 302 AM CDT Wed May 24 2017)

Thursday through Saturday...Forecast confidence is medium.

The surface and upper lows will move away from the region and a col
will shift across the state. Low levels will remain fairly saturated
and steep low level lapse rates will support continued cloud cover
on Thursday but dry weather.

Models diverge already by Friday. A surface low will move south of
the state by models vary on its strength and whether precip will
brush the south. There are also low precip chances associated with a
weak frontal boundary that moves through Friday or Saturday,
depending on the model. Temperatures will change litter with this
front. Overall it will be dry through Saturday morning. Low
pressure passing south of the region along with divergence from an
upper jet bring better precip chances later Saturday. There is a
slight chance of thunder both days due to some elevated
instability.

Sunday through Wednesday...Forecast confidence is medium.

An upper low will move from Canada and drop through the Upper Great
Lakes. This will bring slightly cooler temperatures. Several waves
of vorticity will bring precip and thunder chances through Tuesday.
Instability becomes surface based but there is lack of any organized
synoptic forcing right now. The closed low will become an open wave
around midweek losing its grip across the region. This will allow
surface high pressure to slide across the region bringing dry
weather.

AVIATION(06Z TAFS)...

IFR conditions will persist through early to mid afternoon with
conditions gradually lifting to MVFR and possibly VFR levels for a
time this afternoon into the early evening. But, it looks like
the cool northeast winds will result in lower
conditions...MVFR/IFR again tonight...lingering into Thursday
morning. Light northeast winds this morning, will increase this
afternoon as low pressure intensifies over Indiana/Ohio. The
strongest winds will be across the southeast, lower out toward
Madison.

MARINE...

A marine dense fog advisory is in effect through 9 am this
morning. Increasing northeast winds will bring conditions
approaching small craft advisory levels today into tonight. Small
craft should exercise caution until winds and waves subside.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Wood
Today/Tonight and Aviation/Marine...Davis
Thursday THROUGH Tuesday...Marquardt
Hazardous weather outlook, May 24, 10:07 AM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
1007 AM CDT Wed May 24 2017

WIZ046-047-051-052-056>060-062>072-251515-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
1007 AM CDT Wed May 24 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Today and Tonight

There is a high swim risk today into this evening for the beaches
of Lake Michigan. Life threatening waves and currents are
expected along the shore. Stay out of the water.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-251515-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1007 AM CDT Wed May 24 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A few north wind gusts to 25 knots are possible today into this
evening. Waves of 3 to 4 feet are expected. Small craft should
exercise caution.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

Wood
www.weather.gov/mkx

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 1:47 AM CDTMarine Dense Fog AdvisoryMKX7 hr

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.